Texas, 2013Drought in Texas, October 1 to 31, 2013
October 1 to 31, 2013 · NWS EWX · 7 events in 7 counties and zones
Despite several significant rain events during October, there was little change in the ongoing drought as most of this rain fell in counties where the drought conditions had previously improved. The only counties remaining in severe (Stage D2) or worse category were Val Verde (Stage D3), Bandera, Edwards, Gillespie, Kendall, Kerr, and Real (all in Stage D2).
Every event with a place to put it; 7 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 7
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Despite several significant rain events during October, there was little change in the ongoing drought as most of this rain fell in counties where the drought conditions had previously improved. The only counties remaining in severe (Stage D2) or worse category were Val Verde (Stage D3), Bandera, Edwards, Gillespie, Kendall, Kerr, and Real (all in Stage D2). None of these counties saw any change in their drought category during October. Fire danger at the end of the month was low to moderate. None of the counties in D2 or worse drought had outdoor burn bans in effect at the end of the month. The seven day stream flow averages were below normal (10 to 24 percent) across the Upper Nueces and Medina River basins. Area lakes and reservoirs continued well below normal pool elevations. Lake Amistad showed slight improvement from September, but was still near 37 feet below normal. Lake Travis rose nearly five feet, but was still more than 55 feet below normal. Medina Lake saw almost no rain and continued to be the most affected lake at 87 feet below normal which left it at 4 percent of capacity. The Edwards Aquifer rose during the month and was up to 26 feet below normal, and 7 feet below the level at the end of October 2012. This allowed the Edwards Aquifer Authority to ease water restrictions to stage 2 requiring large water users to reduce pumping by 30%. Fredericksburg remained in stage 4 water restrictions and Kerrville was able to improve to stage 1.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Austin/San Antonio, TX wrote its last area forecast discussion before the first event at Sep 30, 10:31 PM CST, 1 hour 29 minutes earlier.
Area forecast discussion, Sep 30, 10:31 PM CST, 1 hour 29 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
1131 PM CDT MON SEP 30 2013
.AVIATION...
VFR UNDER SKC THROUGH 11Z AT THE I-35 AIRPORTS...THEN MOIST GULF
FLOW WILL BRING MVFR CIGS FROM 11-16Z. KAUS WILL ADDITIONALLY
HAVE A VSBY RESTRICTION WITH 5SM BR. VFR SHOULD RAPIDLY DEVELOP
AFTER 16Z AND PREVAIL THROUGH 09Z WED. EVEN THOUGH IT'S BEYOND THE
FORECAST PERIOD...EXPECT IFR CIGS ON WEDNESDAY MORNING AT KSSF/KDRT
AS WELL AS AT KAUS/KSAT.
&&
.EWX WATCHES/WARNINGS/ADVISORIES...
NONE.
&&
MESOSCALE/AVIATION...26
SYNOPTIC/GRIDS...02
Hazardous weather outlook, Sep 30, 4:50 AM CST, 19 hours 10 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
550 AM CDT MON SEP 30 2013
TXZ171>173-183>194-202>209-217>225-228-011100-
LLANO-BURNET-WILLIAMSON-VAL VERDE-EDWARDS-REAL-KERR-BANDERA-
GILLESPIE-KENDALL-BLANCO-HAYS-TRAVIS-BASTROP-LEE-KINNEY-UVALDE-
MEDINA-BEXAR-COMAL-GUADALUPE-CALDWELL-FAYETTE-MAVERICK-ZAVALA-
FRIO-ATASCOSA-WILSON-KARNES-GONZALES-DE WITT-LAVACA-DIMMIT-
550 AM CDT MON SEP 30 2013
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS.
.DAY ONE...TODAY AND TONIGHT...
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY...
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE NEEDED.
Drought, Bandera
- When
- October 1, 12:00 AM CST to October 31, 11:59 PM CST
- Where
- Bandera forecast zone
- Reported by
- Official NWS Observations
- Coordinates
- 29.747, -99.246 (the zone’s center; the record gives no point)
Despite several significant rain events during October, there was little change in the ongoing drought as most of this rain fell in counties where the drought conditions had previously improved. The only counties remaining in severe (Stage D2) or worse category were Val Verde (Stage D3), Bandera, Edwards, Gillespie, Kendall, Kerr, and Real (all in Stage D2). None of these counties saw any change in their drought category during October. Fire danger at the end of the month was low to moderate. None of the counties in D2 or worse drought had outdoor burn bans in effect at the end of the month. The seven day stream flow averages were below normal (10 to 24 percent) across the Upper Nueces and Medina River basins. Area lakes and reservoirs continued well below normal pool elevations. Lake Amistad showed slight improvement from September, but was still near 37 feet below normal. Lake Travis rose nearly five feet, but was still more than 55 feet below normal. Medina Lake saw almost no rain and continued to be the most affected lake at 87 feet below normal which left it at 4 percent of capacity. The Edwards Aquifer rose during the month and was up to 26 feet below normal, and 7 feet below the level at the end of October 2012. This allowed the Edwards Aquifer Authority to ease water restrictions to stage 2 requiring large water users to reduce pumping by 30%. Fredericksburg remained in stage 4 water restrictions and Kerrville was able to improve to stage 1.
Drought, Edwards
- When
- October 1, 12:00 AM CST to October 31, 11:59 PM CST
- Where
- Edwards forecast zone
- Reported by
- Official NWS Observations
- Coordinates
- 29.983, -100.305 (the zone’s center; the record gives no point)
Despite several significant rain events during October, there was little change in the ongoing drought as most of this rain fell in counties where the drought conditions had previously improved. The only counties remaining in severe (Stage D2) or worse category were Val Verde (Stage D3), Bandera, Edwards, Gillespie, Kendall, Kerr, and Real (all in Stage D2). None of these counties saw any change in their drought category during October. Fire danger at the end of the month was low to moderate. None of the counties in D2 or worse drought had outdoor burn bans in effect at the end of the month. The seven day stream flow averages were below normal (10 to 24 percent) across the Upper Nueces and Medina River basins. Area lakes and reservoirs continued well below normal pool elevations. Lake Amistad showed slight improvement from September, but was still near 37 feet below normal. Lake Travis rose nearly five feet, but was still more than 55 feet below normal. Medina Lake saw almost no rain and continued to be the most affected lake at 87 feet below normal which left it at 4 percent of capacity. The Edwards Aquifer rose during the month and was up to 26 feet below normal, and 7 feet below the level at the end of October 2012. This allowed the Edwards Aquifer Authority to ease water restrictions to stage 2 requiring large water users to reduce pumping by 30%. Fredericksburg remained in stage 4 water restrictions and Kerrville was able to improve to stage 1.
Drought, Gillespie
- When
- October 1, 12:00 AM CST to October 31, 11:59 PM CST
- Where
- Gillespie forecast zone
- Reported by
- Official NWS Observations
- Coordinates
- 30.318, -98.946 (the zone’s center; the record gives no point)
Despite several significant rain events during October, there was little change in the ongoing drought as most of this rain fell in counties where the drought conditions had previously improved. The only counties remaining in severe (Stage D2) or worse category were Val Verde (Stage D3), Bandera, Edwards, Gillespie, Kendall, Kerr, and Real (all in Stage D2). None of these counties saw any change in their drought category during October. Fire danger at the end of the month was low to moderate. None of the counties in D2 or worse drought had outdoor burn bans in effect at the end of the month. The seven day stream flow averages were below normal (10 to 24 percent) across the Upper Nueces and Medina River basins. Area lakes and reservoirs continued well below normal pool elevations. Lake Amistad showed slight improvement from September, but was still near 37 feet below normal. Lake Travis rose nearly five feet, but was still more than 55 feet below normal. Medina Lake saw almost no rain and continued to be the most affected lake at 87 feet below normal which left it at 4 percent of capacity. The Edwards Aquifer rose during the month and was up to 26 feet below normal, and 7 feet below the level at the end of October 2012. This allowed the Edwards Aquifer Authority to ease water restrictions to stage 2 requiring large water users to reduce pumping by 30%. Fredericksburg remained in stage 4 water restrictions and Kerrville was able to improve to stage 1.
Drought, Kendall
- When
- October 1, 12:00 AM CST to October 31, 11:59 PM CST
- Where
- Kendall forecast zone
- Reported by
- Official NWS Observations
- Coordinates
- 29.945, -98.712 (the zone’s center; the record gives no point)
Despite several significant rain events during October, there was little change in the ongoing drought as most of this rain fell in counties where the drought conditions had previously improved. The only counties remaining in severe (Stage D2) or worse category were Val Verde (Stage D3), Bandera, Edwards, Gillespie, Kendall, Kerr, and Real (all in Stage D2). None of these counties saw any change in their drought category during October. Fire danger at the end of the month was low to moderate. None of the counties in D2 or worse drought had outdoor burn bans in effect at the end of the month. The seven day stream flow averages were below normal (10 to 24 percent) across the Upper Nueces and Medina River basins. Area lakes and reservoirs continued well below normal pool elevations. Lake Amistad showed slight improvement from September, but was still near 37 feet below normal. Lake Travis rose nearly five feet, but was still more than 55 feet below normal. Medina Lake saw almost no rain and continued to be the most affected lake at 87 feet below normal which left it at 4 percent of capacity. The Edwards Aquifer rose during the month and was up to 26 feet below normal, and 7 feet below the level at the end of October 2012. This allowed the Edwards Aquifer Authority to ease water restrictions to stage 2 requiring large water users to reduce pumping by 30%. Fredericksburg remained in stage 4 water restrictions and Kerrville was able to improve to stage 1.
Drought, Kerr
- When
- October 1, 12:00 AM CST to October 31, 11:59 PM CST
- Where
- Kerr forecast zone
- Reported by
- Official NWS Observations
- Coordinates
- 30.062, -99.350 (the zone’s center; the record gives no point)
Despite several significant rain events during October, there was little change in the ongoing drought as most of this rain fell in counties where the drought conditions had previously improved. The only counties remaining in severe (Stage D2) or worse category were Val Verde (Stage D3), Bandera, Edwards, Gillespie, Kendall, Kerr, and Real (all in Stage D2). None of these counties saw any change in their drought category during October. Fire danger at the end of the month was low to moderate. None of the counties in D2 or worse drought had outdoor burn bans in effect at the end of the month. The seven day stream flow averages were below normal (10 to 24 percent) across the Upper Nueces and Medina River basins. Area lakes and reservoirs continued well below normal pool elevations. Lake Amistad showed slight improvement from September, but was still near 37 feet below normal. Lake Travis rose nearly five feet, but was still more than 55 feet below normal. Medina Lake saw almost no rain and continued to be the most affected lake at 87 feet below normal which left it at 4 percent of capacity. The Edwards Aquifer rose during the month and was up to 26 feet below normal, and 7 feet below the level at the end of October 2012. This allowed the Edwards Aquifer Authority to ease water restrictions to stage 2 requiring large water users to reduce pumping by 30%. Fredericksburg remained in stage 4 water restrictions and Kerrville was able to improve to stage 1.
Drought, Real
- When
- October 1, 12:00 AM CST to October 31, 11:59 PM CST
- Where
- Real forecast zone
- Reported by
- Official NWS Observations
- Coordinates
- 29.832, -99.822 (the zone’s center; the record gives no point)
Despite several significant rain events during October, there was little change in the ongoing drought as most of this rain fell in counties where the drought conditions had previously improved. The only counties remaining in severe (Stage D2) or worse category were Val Verde (Stage D3), Bandera, Edwards, Gillespie, Kendall, Kerr, and Real (all in Stage D2). None of these counties saw any change in their drought category during October. Fire danger at the end of the month was low to moderate. None of the counties in D2 or worse drought had outdoor burn bans in effect at the end of the month. The seven day stream flow averages were below normal (10 to 24 percent) across the Upper Nueces and Medina River basins. Area lakes and reservoirs continued well below normal pool elevations. Lake Amistad showed slight improvement from September, but was still near 37 feet below normal. Lake Travis rose nearly five feet, but was still more than 55 feet below normal. Medina Lake saw almost no rain and continued to be the most affected lake at 87 feet below normal which left it at 4 percent of capacity. The Edwards Aquifer rose during the month and was up to 26 feet below normal, and 7 feet below the level at the end of October 2012. This allowed the Edwards Aquifer Authority to ease water restrictions to stage 2 requiring large water users to reduce pumping by 30%. Fredericksburg remained in stage 4 water restrictions and Kerrville was able to improve to stage 1.
Drought, Val Verde
- When
- October 1, 12:00 AM CST to October 31, 11:59 PM CST
- Where
- Val Verde forecast zone
- Reported by
- Official NWS Observations
- Coordinates
- 29.893, -101.152 (the zone’s center; the record gives no point)
Despite several significant rain events during October, there was little change in the ongoing drought as most of this rain fell in counties where the drought conditions had previously improved. The only counties remaining in severe (Stage D2) or worse category were Val Verde (Stage D3), Bandera, Edwards, Gillespie, Kendall, Kerr, and Real (all in Stage D2). None of these counties saw any change in their drought category during October. Fire danger at the end of the month was low to moderate. None of the counties in D2 or worse drought had outdoor burn bans in effect at the end of the month. The seven day stream flow averages were below normal (10 to 24 percent) across the Upper Nueces and Medina River basins. Area lakes and reservoirs continued well below normal pool elevations. Lake Amistad showed slight improvement from September, but was still near 37 feet below normal. Lake Travis rose nearly five feet, but was still more than 55 feet below normal. Medina Lake saw almost no rain and continued to be the most affected lake at 87 feet below normal which left it at 4 percent of capacity. The Edwards Aquifer rose during the month and was up to 26 feet below normal, and 7 feet below the level at the end of October 2012. This allowed the Edwards Aquifer Authority to ease water restrictions to stage 2 requiring large water users to reduce pumping by 30%. Fredericksburg remained in stage 4 water restrictions and Kerrville was able to improve to stage 1.
- Drought
- A drought reaching severe (D2) or worse on the US Drought Monitor, or with notable impacts.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Drought in Kansas, October 1 to 31, 2013$30 million · 2 events
- Drought in Texas, October 1 to 31, 2013$20 million · 7 events
- Drought in Oklahoma, October 1 to 31, 2013$8.0 million · 3 events
- Flooding in Nebraska, October 1 to 2, 2013$50,000 · 4 events
- Drought in Texas, October 1 to 31, 2013$30,000 · 12 events
- Drought in Oklahoma, October 1 to 31, 201331 events
- Drought in New Mexico, October 1 to 31, 201330 events
- Drought in Texas, October 1 to 31, 201322 events
- Drought in Nebraska, October 1 to 31, 201322 events
- Drought in Missouri, October 1 to 31, 201318 events
- Drought in Iowa, October 1 to 31, 201316 events
- Drought in Kansas, October 1 to 31, 201313 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 477279, 477280, 477281, 477282, 477283, 477284, 477285.